... rolls around and i can'tremember how i ever dealt with this despair. i've been off meds for nine months and made huge happy life changes. now i'm tripping out on losing myself again
Might need the aid of some of those coping skills you have used to get where you are today. Don't look at this as a set back, just that you have an illness that can resurface. Sucks, but... Think about what you have done to help yourself so far including taking medication if necessary. Implement your skills and remember it does get better.
Now that you know that you will react to the anniversary you can better prepare yourself for it in future years as well. Think of this as a learning experience which you will get through much faster than the first time because of all you know. I am surprised that whoever did your therapy didn't warn you of anniversary problems.
Next year prepare yourself ahead of time by touching base with those that support you and it will go much smoother. Depending on the depth of the trauma this can reoccur for a few years.
Be kind to yourself and reach out for the help you need whenever you need it,
Take care of you
Hope you are doing well now. It seems that your PTSD symptoms are due to a fire, which is a life-altering event. My PTSD is due to watching my son slowly die of ALS (aka Lou Gehrig's disease). Regardless of the event(s) that put us in this horrible psychological place, I understand how miserable life can be at certain times. For me, anniversary dates (his birthday, the date of the diagnosis, the day he took his last breath, etc.) are nightmares. Holidays? The worst. The most important thing you have going for you is a support system... DO NOT LOSE IT. I made the mistake of creating a cocoon around myself because co-workers didn't understand, didn't know what to say, looked the other way when passing me in the hall... you get the picture. Do not allow yourself to get stuck in that bad place! It's been 9 years since my son has been gone... I still see a grief counselor weekly, take Zoloft (which helps with the flashbacks) & anti-anxiety meds. I guess what I'm trying to say in all this blather is to keep your support system close to you, & use them when the bad times are close at hand. I wish you the best.
omega520; Don't worry so many of us be it PTSD, depression you name it to think we have it kicked then out of the blue it hits like a rock. Just try to continue doing what you have been doing and keep the support system. You well come back around. Don't push yourself you have a lot of great people even here that have given you great answers. Have a good day and know you are not alone. hang in there.Chuck1957
Hi omega520- So sorry you feel you are loosing yourself again. I relapsed back into PTSD after 2 years of making positive changes. I was off of meds for a year. I am 4 months into the relapse. I battled it for 2 months without seeking help or meds which was not a good idea. Try to keep in mind that it is one day at a time. I received my medical records for the last time I was battling PTSD. It gave me insight on the meds I tried and what I had taken that helped or did not help. Many variables can cause PTSD to rear it's ugly head. My was many stressors. I am still not out of the woods yet. Went back to the doc that helped me the last time. I am taking the meds that helped before. It's a battle everyday. I try to keep in mind to give it time. Time for the meds to work, time to heal and not be too hard on myself. I understand the feeling of losing one's self. Remember the positive things you did to deal with it. You had to be resourceful and a strong person to come out of once before, you can do it again.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Post Traumatic Stress Disorder - Does PTSD have to go on forever? I've been battling flashbacks and?
Posted 18 Feb 2010 • 1 answer
I have been taking Pristiq exteded release for about 3 weeks. I also take xanax 3 times a day. I am?
Posted 20 Sep 2012 • 3 answers
Posted 18 Apr 2013 • 5 answers
Posted 21 Mar 2015 • 3 answers
Posted 28 Mar 2016 • 2 answers